Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 140, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 6, 2012, 4:16 PM CDT for Davidson County, Tennessee. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 4:16 PM CDT (21:16 UTC)
- Expired
- May 6, 2012, 4:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Davidson County, TN
The radar
The Nashville radar (KOHX), 18 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:27 PM CDT | HAIL 0.88 | Nashville, TN | DOWNTOWN NASHVILLE NEAR THE INTERSECTION OF 2ND AND PEABODY |
| May 6, 4:33 PM CDT | HAIL 1 | Nashville, TN | DOWNTOWN NEAR THE CORNER OF 2ND AND PEABODY |
| May 6, 4:36 PM CDT | TSTM WND DMG | Nashville, TN | SMALL TREES DOWN AT 8TH AND WEDGEWOOD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787 WUUS54 KOHX 062116 SVROHX TNC037-062145- /O.NEW.KOHX.SV.W.0140.120506T2116Z-120506T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 416 PM CDT SUN MAY 6 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 445 PM CDT * AT 412 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. THE STORM WAS NEAR NASHVILLE...MOVING SOUTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK HILL AND NASHVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3608 8663 3605 8683 3626 8688 3631 8670 TIME...MOT...LOC 2116Z 352DEG 6KT 3616 8675 $$ TB12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:52 PM CDT, 24 minutes earlier.
Area forecast discussion, May 6, 3:52 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 352 PM CDT SUN MAY 6 2012 .SHORT TERM (THRU TUE)... ANOTHER MCS/MCV TYPE SYSTEM MOVED SOUTH OVR MID TN THIS MORNING TO NEAR THE GULF COAST THIS AFTN. THE STALLED FRONT IN WEST MID TN HAS DRIFTED EAST BUT IS MORE DIFFUSE...WITH SOME AREAS OF MODERATE DESTAB DRIVING ISOLATED ACTIVITY. MOST OF THE MODEL INSTAB THIS EVENING IS ALIGNED NEAR THE FRONT FM I-65 WEST...WITH ISO-SCT STORMS EXPECTED. STORM MOTION IS SOUTH AS PER CORFIDI VECTORS. SFC LOW PRES WL GET BETTER ORGANIZED IN MO-IL TNGT WHERE MOST OF THE STORM ACTIVITY WL BE. THE QUASI-STATIONARY FRONT IN WEST MID TN WL LIFT NORTH AS A WARM FRONT OVERNIGHT. WL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT. MON-MON NGT...SFC LOW PRES/COLD FRONT WL APPROACH FM THE NORTHWEST IN THE AFTN. THE CHANCE OF SHOWERS AND THUNDERSTORMS WL INCREASE TO LKLY WEST OF THE PLATEAU. SPC HAS A SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF THE AREA MON-MON NGT. H8 WINDS AHEAD OF THE FRONT ARE NOT PARTICULARILY STRONG...WITH WEAK SHEAR. IF A LINE OF STORMS DEVELOPS DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE...MAINLY MON AFTN-EVE. THE COLD FRONT SHOULD CROSS THE AREA TUE MORNING...WITH LINGERING SHOWERS ACROSS THE REGION .LONG TERM (WED-SAT)... MODELS CONTINUE TO SHOW MUCH IMPROVED WEATHER WED-FRI. WL CONTINUE THE TREND INTO SAT. TEMPS DURING THE PERIOD WL PROBABLY DIP BELOW NORMAL WED-THU...TO NEAR NORMAL FRI. WARMER TEMPS AND MORE MOISTURE NEXT WEEKEND...WITH A CHANCE OF SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 86 64 78 / 20 70 80 50 CLARKSVILLE 65 85 63 76 / 20 70 80 20 CROSSVILLE 61 80 61 76 / 20 40 70 60 COLUMBIA 67 86 64 78 / 30 70 70 40 LAWRENCEBURG 63 86 63 79 / 30 70 70 40 WAVERLY 66 86 64 76 / 30 70 70 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, May 6, 5:24 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 524 AM CDT SUN MAY 6 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 524 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT WITH A WEAK SURFACE BOUNDARY REMAINING OVER THE AREA...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. STORMS MAY PRODUCE HAIL UP TO ONE INCH AND GUSTY TO DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE LATER MONDAY INTO EARLY TUESDAY AS A COLD FRONT MOVES INTO THE REGION. SEVERE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Special weather statement, May 6, 3:51 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
351 PM CDT SUN MAY 6 2012
TNZ005-006-062115-
MONTGOMERY-STEWART-
351 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...
AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FORT CAMPBELL NORTH...MOVING
SOUTHWEST AT 5 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. AN
OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKE WILL ALSO BE POSSIBLE.
LAT...LON 3665 8731 3636 8726 3637 8759 3654 8771
3664 8764
TB12Local storm report, May 6, 4:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
414 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL CLARKSVILLE 36.56N 87.35W
05/06/2012 E0.88 INCH MONTGOMERY TN TRAINED SPOTTER
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:48 AM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Perry, Stewart | 57 min |
| May 6, 1:53 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 48 min |
| May 6, 1:56 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 27 min |
| May 6, 2:32 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 28 min |
| May 6, 3:06 AM CDT | Special Weather Statement | OHX | Bedford, Benton, Cheatham, Davidson, Dickson, Hickman and 15 more | 54 min |
| May 6, 4:50 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Giles, Hickman, Lawrence and 6 more | 55 min |
| May 6, 5:39 AM CDT | Special Weather Statement | OHX | Stewart | 66 min |
| May 6, 3:51 PM CDT | Special Weather Statement | OHX | Montgomery | 24 min |
| May 6, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 35 min |
| May 6, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Rutherford | 23 min |
| May 6, 4:34 PM CDT | Special Weather Statement | OHX | Williamson | 26 min |
| May 6, 4:40 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| May 6, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 24 min |
| May 6, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 36 min |
| May 6, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 33 min |
| May 6, 5:03 PM CDT | Special Weather Statement | OHX | Rutherford | 57 min |
| May 6, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 23 min |
| May 6, 5:28 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 32 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 30 min |
| May 6, 5:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 32 min |
| May 6, 6:48 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.